MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145017
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review revealed no discrepancies that may have contributed to a complaint of this failure mode.All quality assurance testing performed during manufacturing was acceptable.In addition, all dhrs are reviewed for accuracy prior to product release.The physical sample involved in the reported incident was not returned for evaluation.Two photos were provided by the customer.The picture showed a catheter inside the patient with blood leaking from the venous extension.The instructions for use (ifu) state the customer must perform a visual inspection before using the device and that clamping the catheter repeatedly in the same spot could weaken the tubing.It also states to caution when using sharp instruments near the catheter because the catheter tubing can tear when subjected to excessive force or rough edges.The reported condition has been confirmed.Based on pictures provided by customer, it can be concluded that the most probable root cause can be considered as damaged during use caused by the use of strong cleaning agents, sharp objects, excessive force, or repeated clamping.No trends or triggers have been found.Therefore, no action is deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the middle of the extension tube was leaking.The catheter was replaced and there was no harm to the patient.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key7286389
Report Number3009211636-2018-00053
Device Sequence Number11091997
Product Code MSD
UDI-Device Identifier10884521013193
UDI-Public10884521013193
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2021
Device Model Number8888145017
Device Catalogue Number8888145017
Device Lot Number1621800216
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2018
Initial Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR